# SDR 97ZZZX2958

- Difficulty date: June 23, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N8SC
- Make and model: Bbavia 8KCAB
- Aircraft serial: 58480
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: Fitting
- Condition: Seep
- Location: Header Tank
- Part time: 1,720 hours
- Stage of operation: IN
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

OWNER COMPLAINED OF FUEL SMELL IN THE COCKPIT.  FOUND A SEEP ON  THE EXIT FITTING, TOP OF HEADER TANK, UNDER DASH GOING TO THE FIREWALL SOV.  THIS TANK IS SUPPLIED BY BOTH WING TANKS.   FITTING IS A COMPRESSION TYPE, NOT AN AN-FLARE.  MECHANIC WENT TO SNUG IT UP AND FOUND THAT FUEL HAD SATURATED CARPET AND WAS DRIPPING OUT THE TAIL.  WHEN MECHANIC PUT A WRENCH ON THE FITTING,  LINE BROKE CLEAN OFF SPRAYING FUEL AND FURTHER SOAKING COCKPIT.  WITH THE HEAD PRESSURE AT THIS POINT, IT SPRAYED UP AND BEHIND THE INSTR PANEL WHERE SEVERAL ELECTRICAL SWITCHES AND RADIOS ARE LOCATED.  SUBMITTER BELIEVES IF THE FLIGHT HAD STARTED, A FIRE WAS IMMINENT, EITHER AT START-UP OR DURING AEROBATICS, BOTH WITH THE SAME OUTCOME.
